Does anyone have experience with insulin allergies/ throat and sinus irritation correlated to diabetes?
My son is seven and was diagnosed eight months ago. Somewhere around the time of that first ER visit--and subsequent injections of insulin--he started clearing his throat continuously. We have seen multiple doctors. He does (supposedly) sometimes have post-nasal drip, as evidenced by redness in the back of his throat. He often has a runny nose, but not stuffy. We have done trials of Claritin, Benadryl, Sudafed, Nasonex, and Zyrtec. None helped. Skin tests were negative for all common allergies. He's been on a prescription-strength dose of Zantac (antacid) for about a month, to rule out the possibility of acid reflux. This isn't helping, either. I bought him a humidifier, tried steam, cough drops, herb teas, and saline mist. I took him off dairy for a month and when nothing changed, allowed him to eat it again. I have spoken to doctors about the possibility of this being a habitual behavior, or even a tic. I have taken a number of clinically-supported approaches to treating it as such. But my poor boy insists that it feels like there is something in his throat almost all the time...
I have noticed that either Humalog injections OR the food he then eats will exacerbate the throat-clearing. Could there be something in his insulin causing this problem? His doctors say not likely.
We will be visiting the ENT this week and will probably hear more of the same. I feel so sorry for my son, not to mention the fact that these constant noises are driving me crazy.
Any advice? Thanks so much.